Alert archive / Illinois / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 133, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 26, 2016, 2:48 PM CDT for Edgar County, Illinois. It was in force for 22 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 26, 2016, 2:48 PM CDT (19:48 UTC)
- Expired
- Aug 26, 2016, 3:10 PM CDT
- In force
- 22 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Edgar County, IL
The radar
The Indianapolis radar (KIND), 115 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 2:48 PM CDT | HAIL 1 | 3 Ne Paris, IL | |
| Aug 26, 2:50 PM CDT | TSTM WND DMG | 1 E Paris, IL | TREE LIMBS BLOWN ONTO 6 HOUSES. 9 LOCATIONS WITH POWER LINES DOWN. MOST DAMAGE ON THE EAST SIDE OF TOWN. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.8 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 154 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
550
WUUS53 KILX 261948
SVRILX
ILC045-262030-
/O.NEW.KILX.SV.W.0133.160826T1948Z-160826T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
248 PM CDT FRI AUG 26 2016
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL EDGAR COUNTY IN EAST CENTRAL ILLINOIS...
* UNTIL 330 PM CDT
* AT 248 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
PARIS...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PARIS...VERMILION AND EDGAR COUNTY AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3957 8767 3973 8774 3982 8753 3959 8753
TIME...MOT...LOC 1948Z 260DEG 22KT 3966 8762
HAIL...1.00IN
WIND...60MPH
$$
251 follow-up statement
262
WWUS53 KILX 262010
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
310 PM CDT FRI AUG 26 2016
ILC045-262019-
/O.CAN.KILX.SV.W.0133.000000T0000Z-160826T2030Z/
EDGAR-
310 PM CDT FRI AUG 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL EDGAR COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE...THE WARNING HAS BEEN CANCELLED. HOWEVER HEAVY RAIN IS
STILL POSSIBLE WITH ADDITIONAL THUNDERSTORMS IN THE AREA.
LAT...LON 3957 8767 3973 8774 3982 8753 3959 8753
TIME...MOT...LOC 2007Z 260DEG 22KT 3968 8745
$$
25What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 2:46 PM CDT, 2 minutes earlier.
Area forecast discussion, Aug 26, 2:46 PM CDT, 2 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 246 PM CDT FRI AUG 26 2016 .SHORT TERM...(This evening through Saturday) ISSUED AT 246 PM CDT Fri Aug 26 2016 19z/2pm surface analysis shows stationary frontal boundary draped along the I-70 corridor. To the north of the front, widespread cloud cover has kept temperatures in the upper 70s and lower 80s across much of the KILX CWA. Meanwhile south of the boundary, sunshine earlier in the day boosted temps into the upper 80s and lower 90s. Due to these very warm temperatures and dewpoints in the middle 70s, SBCAPE values have climbed to around 4000 J/kg along/south of I-70. Deep layer shear is quite weak in this area: however, the combination of strong instability and convergence along the synoptic boundary has led to numerous thunderstorms blossoming this afternoon. Some of the storms will be capable of producing gusty 40-50mph winds, frequent lightning, and torrential rainfall. Have raised PoPs considerably across the SE counties through the remainder of the afternoon to account for latest radar trends. Think the storms across the southeast will continue into early evening before gradually shifting eastward into Indiana and dissipating after sunset. The focus for additional convection will then shift further west overnight, as WAA over the frontal boundary produces a complex of storms across Missouri/Iowa/western Illinois. Many of the synoptic models keep most of the precip west of the Mississippi River until after midnight, while the Rapid Refresh tends to develop it further east sooner. Given poor performance of Rapid Refresh this afternoon, have trended toward the NAM/GFS consensus for this forecast package. As a result, have maintained low chance PoPs through the evening, followed by an increase to high chance or likely after midnight. Think the main push of showers/storms will lift into northern Illinois and the Great Lakes Saturday morning, but trailing boundary will provide focus for additional development through the day. Have gone with high chance to likely PoPs through Saturday accordingly. && .LONG TERM...(Saturday night through Friday) ISSUED AT 246 PM CDT Fri Aug 26 2016 The axis of an upper level shortwave ejecting northeastward through the upper Midwest should be into northeast Illinois mid- evening Saturday with the right-rear jet entrance in the area. A moist and confluent low level flow will contribute to instability of around 1500 J/KG CAPE for continued thunderstorms. These features will continue to produce high chance thunderstorms along/northeast of I-74 and have 50% PoPs for Saturday evening, 30-40% to the southwest. Overnight, as the upper level feature continues to shift northeast chances for precipitation will decrease. Broad upper level ridging will build into the southern U.S. Sunday through midweek, pushing the stronger upper level westerly flow northward through the northern tier of states and southern Canada. Central IL will become firmly within a warm moist air mass with precipitable water around 1.75 inches, and broad surface high pressure centered in the region. This should produce primarily diurnal, scattered thunderstorms with lower chances at night. Have included generally chance PoPs of 30-40% Sunday through Tuesday, with slight chance (20%) at night. Highs expected to range from the mid to upper 80s Sunday through Wednesday with the warmer temperatures generally south of I-70. Lows upper 60s to around 70. 12Z models advertise a large trough deepening into the northeast U.S. for the latter half of the week. This looks to drive a cold front southward into central IL around Wednesday-Thursday. This looks to bring a minor cooling/drying after it crosses over the area Wednesday night. Have only included slight chances for thunderstorms Wednesday night and beyond as it looks like thunderstorm activity will be pushed off to the south and west. For temperatures have trended highs down to the low to mid 80s for Thursday and Friday and lows down to the low to mid 60s. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1249 PM CDT Fri Aug 26 2016 Widespread mid-level cloud cover will continue to blanket the area through the afternoon. Latest satellite/radar trends suggest most of the convection will develop closer to the stationary frontal boundary across southeast Illinois...with only isolated showers further north at the central Illinois terminals. Will only carry VCSH accordingly. Main aviation question will be timing/extent of convection later tonight into Saturday morning, as front begins to return northward. Model solutions vary, with the Rapid Refresh showing widespread showers/thunder developing along/west of I-55 as early as this evening, while the NAM/GFS tend to keep the majority of the precip further west across Iowa/Missouri until after midnight. Based on current radar trends, have sided with the NAM/GFS consensus here. As a result, have introduced predominant rain showers with VCTS at KPIA by 07z...then further east to KCMI by 09z. At this time, will maintain low VFR ceilings during the precip, but have reduced visbys down to around 4 miles. && .ILX Watches/Warnings/Advisories... NONE. && SHORT TERM...Barnes LONG TERM...Onton AVIATION...Barnes
Hazardous weather outlook, Aug 26, 11:37 AM CDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1137 AM CDT FRI AUG 26 2016 ILZ027>031-036>038-040>043-047>051-271100- CASS-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD- MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD- 1137 AM CDT FRI AUG 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDELY SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON, WITH STORMS INCREASING IN COVERAGE AFTER MIDNIGHT TONIGHT. THE POTENTIAL FOR SEVERE STORMS IS LOW...BUT HEAVY RAINFALL AND FREQUENT LIGHTNING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL BE LIKELY SATURDAY MORNING. PERIODS OF THUNDERSTORMS WILL OCCUR THE REST OF THE WEEKEND INTO THE MIDDLE OF NEXT WEEK AS WELL. THE PROBABILITY OF WIDESPREAD SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ044>046-052>057-061>063-066>068-071>073-271100- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS- EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MOULTRIE-PIATT-RICHLAND- SHELBY-VERMILION- 1137 AM CDT FRI AUG 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL OCCUR THIS AFTERNOON, WITH STORMS INCREASING IN COVERAGE AFTER MIDNIGHT TONIGHT. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL BE LIKELY SATURDAY MORNING. PERIODS OF THUNDERSTORMS WILL OCCUR THE REST OF THE WEEKEND INTO THE MIDDLE OF NEXT WEEK AS WELL. THE PROBABILITY OF WIDESPREAD SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BARNES
In the hours before
Local storm report, Aug 26, 11:00 AM CDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1100 AM CDT FRI AUG 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN ESE NEW HOLLAND 40.18N 89.58W
08/26/2016 M1.17 INCH LOGAN IL COCORAHS
&&
JRPSpecial weather statement, Aug 26, 1:52 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 152 PM CDT FRI AUG 26 2016 ILZ066-067-071-072-261930- CLAY-EFFINGHAM-JASPER-RICHLAND- 152 PM CDT FRI AUG 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JASPER... NORTHWESTERN RICHLAND...CENTRAL CLAY AND SOUTHEASTERN EFFINGHAM COUNTIES UNTIL 230 PM CDT... AT 152 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER LOUISVILLE...OR 7 MILES NORTHWEST OF FLORA...MOVING NORTHEAST AT 15 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LOUISVILLE...BIBLE GROVE...WHEELER...SAILOR SPRINGS...INGRAHAM... BOGOTA...HORD...WAKEFIELD...NEWTON LAKE...LATONA AND WENDELIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3867 8857 3879 8866 3906 8833 3883 8810 TIME...MOT...LOC 1852Z 240DEG 14KT 3877 8854 BARNES
Special weather statement, Aug 26, 1:55 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
155 PM CDT FRI AUG 26 2016
ILZ057-261945-
EDGAR-
155 PM CDT FRI AUG 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR EDGAR COUNTY UNTIL 245 PM CDT...
AT 154 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
REDMON...OR 13 MILES WEST OF PARIS...MOVING NORTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PARIS...CHRISMAN...KANSAS...HUME...BROCTON...REDMON...EDGAR...
ISABEL...METCALF...EDGAR COUNTY AIRPORT...SCOTTLAND AND BORTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3952 8796 3974 8797 3988 8773 3988 8762
3987 8761 3987 8757 3988 8757 3988 8754
3984 8753 3963 8753
TIME...MOT...LOC 1854Z 240DEG 13KT 3965 8793
BARNESThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 7:50 PM CDT | Special Weather Statement | ILX | Scott | 25 min |
| Aug 25, 8:15 PM CDT | Special Weather Statement | ILX | Morgan | 45 min |
| Aug 26, 4:36 AM CDT | Special Weather Statement | ILX | Menard | 54 min |
| Aug 26, 1:52 PM CDT | Special Weather Statement | ILX | Clay | 38 min |
| Aug 26, 1:55 PM CDT | Special Weather Statement | ILX | Edgar | 50 min |
| Aug 26, 2:54 PM CDT | Flash Flood Warning | ILX | Coles, Edgar | 3 hr |
| Aug 26, 3:29 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Moultrie, Shelby | 46 min |
| Aug 26, 4:51 PM CDT | Special Weather Statement | ILX | Christian | 39 min |
| Aug 26, 5:28 PM CDT | Areal Flood Advisory | ILX | Macon | 3 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.